A Answers (1)
Yes. Although physical dependence on oxycodone is possible, it is unlikely if the lowest dose is used and it is used correctly. Some people will develop a tolerance to the drug and need a higher dose to achieve the same level of pain control if they are taking the medicine for a long time.
If you have been taking oxycodone for more than a few weeks and do become physically dependent you may experience withdrawal symptoms if you stop taking oxycodone suddenly, so your doctor may want to decrease your dose slowly.
Talk to your doctor if you have any concerns about dependence, tolerance or withdrawal symptoms.
Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.